Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 14, 2016, 3:48 PM EST. It took effect at Jan 15, 2016, 1:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 3:48 PM EST (20:48 UTC)
- In effect from
- Jan 15, 2016, 1:00 AM EST
- Expired
- Jan 15, 2016, 1:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
546 WHUS73 KAPX 142048 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EST THU JAN 14 2016 LHZ345>348-LMZ341-342-LSZ321-322-150500- /O.NEW.KAPX.SC.Y.0003.160115T0600Z-160115T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 348 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
615 WHUS73 KAPX 150345 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 PM EST THU JAN 14 2016 LHZ345>348-LMZ341-342-LSZ321-322-151145- /O.CON.KAPX.SC.Y.0003.160115T0600Z-160115T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1045 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
277 WHUS73 KAPX 150859 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 AM EST FRI JAN 15 2016 LHZ345>348-LMZ341-342-LSZ321-322-151700- /O.CON.KAPX.SC.Y.0003.000000T0000Z-160115T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 359 AM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
913 WHUS73 KAPX 151541 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1041 AM EST FRI JAN 15 2016 LHZ345>348-LMZ341-342-LSZ321-322-151800- /O.CON.KAPX.SC.Y.0003.000000T0000Z-160115T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1041 AM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:30 PM EST, 18 minutes earlier.
Area forecast discussion, Jan 14, 3:30 PM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 330 PM EST THU JAN 14 2016 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 249 PM EST THU JAN 14 2016 HIGH IMPACT WEATHER: POSSIBILITY OF LIGHT FREEZING PRECIPITATION TOWARD MORNING. MAIN CONCERN: PRECIPITATION TYPE. MERGING UPPER JETS OVER NORTHCENTRAL US/CENTRAL CANADA THIS MORNING WITH UPPER DIVERGENCE CENTERED OVER THE UPPER MIDWEST. IN THE MID LEVELS UPPER LOW CENTERED OVER MANITOBA. WAVE IN THE RIGHT ENTRANCE REGION OF SOUTHERN PART OF SPLIT JET OVER THE CENTRAL ROCKIES WITH RIDGING ACROSS THE MIDWEST. 850MB TEMPS AT APX 12Z AROUND -15C...DTX -8C...ILX 3C SO STRONG THERMAL GRADIENT JUST TO OUR SOUTH. MID LEVELS OVER HEAD ARE QUITE DRY...BUT KGRB SHOWS MORE MID AND UPPER LEVEL MOISTURE. AT THE SURFACE...WARM FRONT EXTENDS FROM LOW IN DAKOTAS INTO SRN LAKE MICHIGAN. RADAR SHOWING RETURNS MOSTLY SNOW FROM NORTH DAKOTA TO NORTHERN WI AND INTO CENTRAL MI. MID LEVEL WAVE WITH HIGHER MOISTURE AHEAD CONTINUES EAST TODAY WITH WARM FRONT ADVANCING NORTH AND EAST...STEADY LIGHT SNOW WILL MOVE IN THIS MORNING IN THE WARM ADVECTION PATTERN AND CONTINUE THROUGH MUCH OF THE DAY OVER THE REGION. BEST RETURNS CURRENTLY ON RADAR OVER NORTH DAKOTA IN STRONGER UPPER DIVERGENCE. THAT AREA OF DIVERGENCE SHOULD MOVE DUE EAST TAKING ANY HEAVIER SNOW NORTH OF OUR REGION. MODEL SOUNDINGS SHOW WAA SHOULD PUSH TEMPERATURES OFF THE SURFACE ABOVE FREEZING AFTER MIDNIGHT. HOWEVER...SFC TEMPERATURES WILL STAY BELOW FREEZING IN MOST AREAS OVERNIGHT. WARM LAYER ON MODELS THICK ENOUGH AT TIMES FOR FREEZING RAIN POSSIBILITY ALTHO ANY PRECIPITATION WILL BE LIGHT AND BY THIS TIME THE HIGHEST POPS WILL BE NORTH OF THE AREA OF CONCERN. ANY LIQUID THAT DOES FALL SOUTH WILL FALL ON COLD OR SNOW COVERED ROAD SURFACES WHICH COULD LEAD TO SLIPPERY ROADS BEFORE DAYBREAK. BASED ON CURRENT RADAR TRENDS...LACK OF UPPER FORCING EXPECT QPF OF LESS THAN 0.10IN THROUGH DAYBREAK. && .SHORT TERM...(FRIDAY THROUGH SUNDAY) ISSUED AT 330 PM EST THU JAN 14 2016 SHORT TERM (FRIDAY THROUGH SUNDAY) HIGH IMPACT WEATHER POTENTIAL: WINTRY MIX OF PRECIPITATION EXPECTED FRIDAY. LAKE EFFECT SNOW RAMPS UP AGAIN SATURDAY AND SUNDAY. PRIMARY FORECAST CONCERNS/CHALLENGES: PRECIPITATION TYPE(S) AND AMOUNTS ON FRIDAY. LAKE EFFECT SNOW TRENDS...AMOUNTS...AND HIGHEST IMPACTED LOCATIONS FOR SATURDAY AND SUNDAY. PATTERN OVERVIEW/EVOLUTION: AT THIS HOUR...BROAD UPPER LEVEL TROUGHING ACROSS THE EASTERN THIRD OF THE CONUS...WITH WEAK RIDGING AT THE SURFACE PRESENT THIS MORNING HAVING PUSHED EASTWARD AS LOW PRESSURE AND ATTENDANT SFC WARM FRONT APPROACH FROM THE WEST. CURRENTLY...THE AFOREMENTIONED AREA OF LOW PRESSURE IS CENTERED OVER CENTRAL SD...WITH A WARM FRONT SETTING UP A RESPECTABLE TEMPERATURE GRADIENT ACROSS NORTHERN MI AS THE FRONT BISECTS SOUTHERN MN/CENTRAL WI/LOWER MI. A COLD FRONT EXTENDS SOUTHWESTWARD ACROSS THE OK/TX PANHANDLES...WHICH WILL PLAY A ROLE LOCALLY ON FRIDAY AS WELL. BEYOND FRIDAY...THE PATTERN RETURNS TO THAT OF EARLIER THIS WEEK WITH A WAVE OUT OF NORTHERN CANADA ROTATING OVERHEARD...BRINGING FRIGID TEMPERATURES AND ADDITIONAL LAKE EFFECT SNOW CHANCES WITH IT. FORECAST DETAILS: BY 12Z FRIDAY...LOW PRESSURE CENTERED OVER SOUTHEAST WI WITH WARM AIR ADVECTION UNDERWAY AS A WARM FRONT IS DRAPED GENERALLY FROM A TVC TO APN LINE. IN THE SPIRIT OF GETTING THE KNOWN OUT OF THE WAY EARLY...WILL KEEP LOCATIONS NORTH OF THE BRIDGE ALL SNOW THROUGHOUT THE EVENT. HOWEVER...THE REMAINDER OF THE CWA BECOMES MUCH MORE TRICKY. FORECAST SOUNDINGS SUGGEST A BROAD SPECTRUM OF PRECIP TYPES FROM SOUTH TO NORTH. BY SUNRISE FRIDAY... ALONG AND SOUTH OF M-72...EXPECTING MAINLY LIGHT LIQUID PRECIP ALONG AND SOUTH OF M-72. DESPITE SFC TEMPS GENERALLY AOA 32 DEGREES... REMAIN SLIGHTLY CONCERNED THAT WITH THE RECENT COLD AND POTENTIALLY STILL PARTIALLY SNOW COVERED ROADS THAT TRAVEL STILL COULD BECOME SLICK IN SPOTS. ANY FREEZING RAIN POTENTIAL WILL BE SOMETHING THAT NEEDS MONITORING OVERNIGHT INTO THE EARLY MORNING HOURS. M-72 TO M- 32 REMAINS THE TRANSITION ZONE AT THE START OF THE PERIOD WITH A MIX OF RAIN/FREEZING RAIN/SNOW AND PERHAPS EVEN A BIT OF SLEET... ESPECIALLY ACROSS INTERIOR LOCATIONS. THROUGHOUT THE REMAINDER OF THE MORNING HOURS (15Z-18Z)...TEMPS IN THE LOWEST 4-5 KFT OF THE COLUMN CONTINUE TO WARM SOUTH OF THE BRIDGE...WITH A PERIOD OF ALL RAIN EXPECTED TO MAKE ITS WAY NORTHWARD TO NEAR M-32 BEFORE TRANSITIONING AGAIN TO SNOW AS YOU HEAD TOWARD THE BRIDGE. DURING THE AFTERNOON...AS LOW PRESSURE TREKS ACROSS NORTHERN LOWER...COLDER AIR BEGINS TO FILTER IN OVER THE WESTERN HALF OF THE STATE...WITH 'WARM' AIR LIMITED TO EAST OF I-75. WILL CONTINUE TO DEPICT A TRANSITION BACK TO ALL SNOW FOR AREAS WEST OF I-75...LEAVING RAIN AS THE PRIMARY PRECIP TYPE FOR AREAS EAST. BY 00Z SATURDAY...LOW PRESSURE BECOMES CENTERED OVER ALPENA...WITH ALL OF NORTHERN LOWER BACK TO SNOW SHOWERS...SAVE FOR THE EASTERN ROW OF COUNTIES WHICH CONTINUE TO SEE WARM ENOUGH AIR TO SUPPORT A RAIN/SNOW MIX THROUGH ROUGHLY 02-03Z. IT WON'T TAKE LONG FRIDAY NIGHT FOR LAKE PROCESSES TO RAMP UP ACROSS FAR NORTHWEST LOWER AND EASTERN UPPER AS THE NEXT BATCH OF ARCTIC AIR PUSHES INTO THE GREAT LAKES (HIGH TEMPS SUNDAY BACK DOWN IN THE LOW-MID TEENS). NOT EXPECTING TOO ROBUST OF SNOWFALL FRIDAY NIGHT INTO EARLY SATURDAY AS DRIER AIR PUSHES OVERHEAD...BUT NONE THE LESS...LIGHT SNOW WILL CONTINUE TO FLY IN NORTHWEST FLOW FAVORED LOCATIONS. LATE SATURDAY AND SATURDAY NIGHT IS ESPECIALLY INTRIGUING AS MID-LEVEL MOISTURE BEGINS TO INCREASE WHICH IN COMBINATION WITH RISING INVERSION HEIGHTS (~7-10 KFT) AND LOW LEVEL FGEN RESPONSE GENERATED BY AN INCOMING SURFACE TROUGH AND LAKE AGGREGATE WARMING (KEEPING THE COLDEST AIR TO THE NORTH AND WEST OF MICHIGAN)...COULD PRODUCE SOME RATHER HEFTY SNOWFALL IN A NARROW CORRIDOR OF NORTHWEST LOWER. WILL LIKELY END UP BECOMING A MUCH MORE MESOSCALE EVENT...BUT SURE IS SOMETHING TO KEEP AN EYE ON MOVING FORWARD FOR SATURDAY NIGHT-SUNDAY. AT THIS POINT...WILL BEEF UP WORDING FOR ACCUMULATING SNOWFALL POTENTIAL ACROSS ALL OF NORTHWEST LOWER IN THE GRIDS AND HAZARDOUS WEATHER PRODUCTS FOR SATURDAY NIGHT THROUGH AT LEAST SUNDAY. && .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 PM EST THU JAN 14 2016 THE GREAT LAKES REGION WILL BEGIN THE EXTENDED PERIOD BETWEEN A WEAK AREA OF LOW PRESSURE OVER NEW ENGLAND/QUEBEC AND A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS. THIS WILL GENERATE A PREDOMINATELY NORTHWEST WIND REGIME FUNNELING IN 850MB TEMPERATURES BETWEEN -15 AND -20C. THESE COLD TEMPERATURES OVER LAKE TEMPERATURES THAT ARE STILL AROUND 4 TO 5C WILL CREATE PLENTY OF OVER-LAKE INSTABILITY BY THEMSELVES...NOT TO MENTION A FAIRLY STRONG UPPER LEVEL LOW PRESSURE WITH AMPLE MOISTURE ALSO TRAVERSING THROUGH THE UPPER GREAT LAKES REGION AT THE SAME TIME. FORECAST SOUNDINGS SHOW BOUNDARY LAYER HEIGHTS REACHING 8KFT AT THE BEGINNING OF THE PERIOD AND DECREASING TO AROUND 4 TO 5KFT BEHIND THE DEPARTING UPPER LEVEL WAVE. THIS SAID...WE CAN EXPECT SOME PRETTY GOOD SNOW ACCUMULATIONS SUNDAY NIGHT INTO MONDAY MORNING FROM LAKE ENHANCED SNOW. ONLY HAVE A COUPLE INCHES OF ACCUMULATING SNOW SUNDAY NIGHT INTO MONDAY MORNING FOR THE NORTHWEST FLOW FAVORED AREAS...BUT AM FAIRLY CONFIDENT AS WE MOVE CLOSER TO THIS TIMEFRAME WE WILL BE INCREASING AMOUNTS. THIS NORTHWEST WIND REGIME WILL LAST THROUGH TUESDAY...BUT SNOWS SHOULD DECREASE IN INTENSITY AS THE AFOREMENTIONED HIGH PRESSURE BUILDS INTO NORTHERN MICHIGAN WITH ANTI-CYCLONIC FLOW AND THE UPPER LEVEL LOW CONTINUES TO THE EAST ALONG WITH THE DEEPER MOISTURE. BY WEDNESDAY MORNING NORTHERN MICHIGAN WILL BE UNDER THE RIDGE OF HIGH PRESSURE WITH MUCH DRIER AIR...ANY LAKE INDUCED SNOW SHOWERS WE SEE WILL BE VERY LIGHT THROUGH THE END OF THE EXTENDED PERIOD. TEMPERATURES WILL BE COOL...WITH DAYTIME HIGHS IN THE TEENS TO LOW 20S AND MORNING LOWS IN THE SINGLE DIGITS INLAND AND LOW 10S CLOSER TO THE GREAT LAKES SHORELINES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 249 PM EST THU JAN 14 2016 MVFR CONDITIONS OVER MOST OF THE REGION EXPECTED TO CONTINUE FOR NEXT SEVERAL HOURS AS LIGHT SNOW MOVES IN. CEILINGS WILL DECREASE OVERNIGHT TO IFR CONDITIONS AS THE PRECIPITATION CONTINUES. AREAS OF NORTHERN LOWER MICHIGAN WILL SEE THE LIGHT SNOW GO TO WINTRY MIX BEFORE BECOMING ALL RAIN IN KMBL BY MORNING. && .MARINE... ISSUED AT 330 PM EST THU JAN 14 2016 WINDS WILL GO TO SCA CRITERIA LATER TONIGHT AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE SURFACE LOW CENTER SWINGING THRU SRN WISCONSIN AND THEN HEADING NE THRU NRN LWR MICHIGAN. MIXED PRECIP IS POSSIBLE DURING THIS TIME AS WELL AS WARMER AIR SURGES NORTHWARD INTO LWR MICHIGAN AHEAD OF THE SURFACE LOW. SCA CONDITIONS SHOULD LAST INTO FRIDAY MORNING. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR LHZ345>348. LM...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR LMZ341-342. LS...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST FRIDAY FOR LSZ321-322. && NEAR TERM...FARINA SHORT TERM...GILLEN LONG TERM...TJL AVIATION...FARINA MARINE...MLR
Hazardous weather outlook, Jan 14, 3:34 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EST THU JAN 14 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-152045- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 334 PM EST THU JAN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS NORTHERN MICHIGAN LATE TONIGHT INTO FRIDAY. WHILE MAINLY LIGHT SNOW IS EXPECTED NORTH OF THE M-32 CORRIDOR...A MIX OF LIGHT SNOW...RAIN...FREEZING RAIN AND SLEET IS EXPECTED SOUTH OF M-32...PERHAPS CREATING SLICK TRAVEL THROUGH DAYBREAK...ESPECIALLY ON ALREADY SNOW COVERED ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POSSIBILITY OF SLIPPERY ROADS CONTINUES INTO MIDDAY FRIDAY. THEN ANOTHER ROUND OF LAKE EFFECT SNOW...POTENTIALLY HEAVY AT TIMES...IS EXPECTED SATURDAY THROUGH MONDAY WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE ACROSS NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.